Alert archive / Nebraska / Fire Weather Watches in 2021

Fire Weather Watch 3, NWS North Platte, NE

April 4, 202118 counties in Nebraska

NWS North Platte, NE issued this fire weather watch at Apr 4, 2021, 12:35 PM MDT for 18 counties in Nebraska. It took effect at Apr 5, 2021, 11:00 AM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 4, 2021, 12:35 PM MDT (18:35 UTC)
In effect from
Apr 5, 2021, 11:00 AM MDT
Expired
Apr 5, 2021, 1:32 AM MDT
In force
Issued by
NWS North Platte, NE

Counties Arthur County, NE, Blaine County, NE, Boyd County, NE, Brown County, NE, Cherry County, NE, Deuel County, NE, Garden County, NE, Grant County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, McPherson County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE

The radar

The North Platte radar (KLNX), 16 km from the middle of the area, began a volume at 18:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 6.6 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2021-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2021-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3948 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

383 
WWUS83 KLBF 041835
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
135 PM CDT Sun Apr 4 2021

...CRITICAL FIRE WEATHER CONDITIONS POSSIBLE MONDAY...

.Very warm air and a cold front will produce gusty north winds 
across the Sandhills, the Niobrara river valley and parts of the 
Panhandle Monday afternoon. This weather may set the stage for 
critical fire weather conditions.

NEZ204-206-208-051000-
/O.NEW.KLBF.FW.A.0003.210405T1700Z-210406T0200Z/
Eastern Panhandle/Crescent Lake NWR-
Sandhills/Valentine NWR/Nebraska National Forest-
Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National
Forest-
135 PM CDT Sun Apr 4 2021 /1235 PM MDT Sun Apr 4 2021/

...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH
MONDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE
SANDHILLS, PARTS OF THE PANHANDLE AND THE NIOBRARA RIVER VALLEY...

The National Weather Service in North Platte has issued a Fire
Weather Watch FOR WIND AND LOW RELATIVE HUMIDITY, which is in
effect from Monday afternoon through Monday evening.

* Affected Area...In NEZ204...Fire Weather Zone 204 Eastern 
  Panhandle/Crescent Lake NWR. In NEZ206...Fire Weather Zone 206 
  Sandhills/Valentine NWR/Nebraska National Forest. In NEZ208... 
  Fire Weather Zone 208 Niobrara Valley/Fort Niobrara NWR/Samuel 
  R McKelvie National Forest.

* Winds...Northwest 10 to 20 mph with gusts up to 30 mph.

* Relative Humidity...As low as 12 percent.

* Impacts...Any fire start will be capable of spreading rapidly 
  and exhibiting erratic behavior.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

http://weather.gov/LBF
1 follow-up statement
379 
WWUS83 KLBF 050732
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
232 AM CDT Mon Apr 5 2021

...FIRE WEATHER WATCH HAS BEEN CANCELLED...

.A trough of low pressure will become oriented from southwestern
into north central Nebraska later this afternoon. Minimum relative
humidity will fall off to 10 to 20 percent this afternoon.
However, with the surface trough anchored across the forecast area
this afternoon, winds will be lighter and critical fire weather
conditions are not anticipated. 

NEZ204-206-208-050845-
/O.CAN.KLBF.FW.A.0003.210405T1700Z-210406T0200Z/
Eastern Panhandle/Crescent Lake NWR-
Sandhills/Valentine NWR/Nebraska National Forest-
Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National
Forest-
232 AM CDT Mon Apr 5 2021 /132 AM MDT Mon Apr 5 2021/

...FIRE WEATHER WATCH IS CANCELLED FOR WIND AND LOW RELATIVE
HUMIDITY FOR THE SANDHILLS, PARTS OF THE PANHANDLE AND THE
NIOBRARA RIVER VALLEY...

The National Weather Service in North Platte has cancelled the
Fire Weather Watch. 

Critical fire weather conditions are not expected this afternoon. 

$$

What forecasters said that day

The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this fire weather watch went out at Apr 4, 11:30 AM MDT, 1 hour 5 minutes earlier.

Area forecast discussion, Apr 4, 11:30 AM MDT, 1 hour 5 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
1230 PM CDT Sun Apr 4 2021

.SHORT TERM...(Today through Monday)
Issued at 336 AM CDT Sun Apr 4 2021

Dry and warm weather will prevail through Monday with the main
weather concern being potentially record breaking high temperatures.
Records for Valentine and Broken Bow currently sit in the low 80s
with forecasted highs expected in the mid to upper 80s. North Platte
is forecasted for a high of 87 which would beat the record high of
84. As for Imperial, forecasted high temperature is 86 which would
tie the record. Over the last several forecast runs, temperatures
have trended warmer so confidence is high that records will be
broken at all four sites.

Besides potentially record breaking temperatures, there is a low
chance of some light precipitation tonight. Confidence is very low
in shower development with the best environment to support any
showery activity being to the east of our forecast area. However, a
brief shower my clip Frontier, Wheeler, or eastern Custer county.
Have put a slight chance of showers and thunderstorms for the early
evening hours into the forecast. Any showers that do develop will
quickly exit our area favoring the better instability to the east.

.LONG TERM...(Monday night through Saturday)
Issued at 336 AM CDT Sun Apr 4 2021

Active weather begins the extended period as thunderstorm and rain
shower potential returns to the region on Monday night lasting
through Wednesday night. A low pressure system will move off the
Rockies and deepen across the central Plains. This developing low
will bring significant rainfall to north central Nebraska. There is
even a chance of some embedded thunderstorms as the warm front
pushes across central Nebraska on Tuesday afternoon and evening. For
now, the latest SPC outlook has us just in general thunderstorm
criteria. However, looking at latest model guidance, there appears
to be enough instability to support at least a few strong to briefly
severe storms. The best locations to see these stronger storms will
be east of a line from Ogallala to Thedford to Spencer. Will
continue to monitor the guidance and environment over the next
couple days.

As the low tracks over Nebraska and moves eastward, stratiform rain
will develop behind the low. This will result in steady rain from
Tuesday morning lasting through Wednesday night. There is even a
chance that some snow may mix in with the rain on Tuesday night as
temperatures fall below freezing overnight. Best locations to see a
rain/snow mix will be west of Highway 61 and north of I-80. There
may even be some light accumulations (under a half inch) across
Sheridan county. Any snow that does develop and accumulate will be
short lived and will quickly change back to all rain and melt by mid
Wednesday morning as temperatures rise back into the upper 30s.

Rain begins to move out of the region by Wednesday evening and will
taper off from west to east throughout the night. The majority of
the rain will be east of the region by sunrise Thursday morning, but
a few lingering showers may continue along and east of the US-281
corridor.

A quiet weather pattern then returns for the remainder of the
extended period. Upper level ridging builds back across the western
US as surface high pressure builds south out of Canada. Limited warm
air advection will keep temperatures cooler than earlier in the
week. Expect temperatures for Thursday and Friday to rise into the
low to mid 60s. While temperatures are cooler, these highs for the
end of the week are still about 5 degrees above normal.

Some light rain showers are possible again early next weekend.
Confidence remains low at this point and have only introduced some
slight chance pops into the forecast at this time.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 1229 PM CDT Sun Apr 4 2021

VFR conditions are expected to prevail for western and north central
Nebraska through tomorrow afternoon. Middle and high level clouds
continue to stream into western Nebraska this afternoon though no
aviation impacts are anticipated. Winds will transition from
southerly to westerly overnight, and largely remain below 15kts.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Monday afternoon through Monday evening
for NEZ204-206-208.

&&

SHORT TERM...Kulik
LONG TERM...Kulik
AVIATION...Brown
Hazardous weather outlook, Apr 4, 9:51 AM MDT, 2 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
1051 AM CDT Sun Apr 4 2021

NEZ004>010-022>029-035>038-056>059-069>071-094-051600-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
1051 AM CDT Sun Apr 4 2021 /951 AM MDT Sun Apr 4 2021/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TODAY AND TONIGHT.

Elevated to near critical fire weather conditions are expected
this afternoon due to dry, warm, and breezy conditions.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

Continued elevated to near critical fire weather conditions are
expected once again on Monday afternoon due to dry, warm, and
breezy conditions.

Thunderstorms are possible on Monday evening through Tuesday
evening as the next storm system enters the region. A strong
thunderstorm or two cannot be ruled out on Monday afternoon and
evening across north central Nebraska. Isolated strong storms will
be possible again Tuesday afternoon and evening.

Precipitation may transition from rain to snow early Wednesday
morning as temperatures cool, generally west of Highway 61.
Measurable accumulations are not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 3:45 PM MDTSpecial Weather StatementLBFFrontier45 min

Nearby

Fire Weather Watches in Nebraska, 2021Every fire weather watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.